Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 103, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 12, 2016, 5:33 PM CDT for Lawrence County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 5:33 PM CDT (22:33 UTC)
- Expired
- Jun 12, 2016, 5:58 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lawrence County, AR
The radar
The Memphis radar (KNQA), 140 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1709 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601
WUUS54 KMEG 122233
SVRMEG
ARC075-122315-
/O.NEW.KMEG.SV.W.0103.160612T2233Z-160612T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
* UNTIL 615 PM CDT
* AT 533 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
STRAWBERRY...OR 12 MILES SOUTHWEST OF LAKE CHARLES STATE PARK...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WALNUT RIDGE...HOXIE...BLACK ROCK...LAKE CHARLES STATE PARK...
IMBODEN...PORTIA...STRAWBERRY...LYNN...ALICIA...MINTURN...
POWHATAN...STRANGERS HOME...CALVIN...EATON...CLOVER BEND...
COFFMAN...DRIFTWOOD...ARBOR GROVE AND LAURATOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3620 9117 3618 9114 3617 9114 3614 9108
3613 9109 3613 9108 3612 9108 3612 9106
3613 9106 3603 9090 3589 9107 3589 9136
3592 9136
TIME...MOT...LOC 2233Z 217DEG 14KT 3590 9124
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
491
WWUS54 KMEG 122258
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CDT SUN JUN 12 2016
ARC075-122308-
/O.CAN.KMEG.SV.W.0103.000000T0000Z-160612T2315Z/
LAWRENCE AR-
558 PM CDT SUN JUN 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LAWRENCE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3620 9117 3618 9114 3617 9114 3614 9108
3613 9109 3613 9108 3612 9108 3612 9106
3613 9106 3603 9090 3589 9107 3589 9136
3592 9136
TIME...MOT...LOC 2257Z 217DEG 14KT 3598 9117
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:59 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 12, 2:59 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Memphis TN 259 PM CDT SUN JUN 12 2016 .DISCUSSION... Scattered thunderstorms have developed across portions of the forecast area this afternoon. Temperatures where there have been thunderstorms have cooled into the lower 70s with other areas still in the low to mid 90s. THunderstorms will continue to move slowly across the forecast area this evening and will die out after sunset. Temperatures will eventually cool into the 70s across the entire forecast area by Monday morning. Monday appears to be similar to today with thunderstorms developing during the afternoon hours and then continuing into the early evening. Temperatures will be rather warm with highs in the lower 90s. Like today, thunderstorms will die out after sunset Monday night. The middle of the week will see somewhat similar weather with scattered thunderstorms developing mainly during the afternoon and early evening hours. Temperatures Tuesday through Thursday will be similar as well with highs in the lower 90s and lows in the low to mid 70s. By Thursday night...a weak cold front will push south into the forecast area bringing more thunderstorms to the region. The front will move through the remainder of the forecast area on Friday bringing more thunderstorms. The cold front should be into central Mississippi by Friday evening. Weak high pressure will build into the region bringing drier and somewhat cooler air. Next weekend appears to be dry as high pressure remains in place over most of the eastern U.S. Temperatures will be at or slightly above normal for Saturday and next Sunday. ARS && .AVIATION... 12Z TAF cycle VFR conditions expected to prevail for most of the period. Patchy light fog is possible at MKL, JBR, and TUP late tonight. Have included VCTS at all sites as isolated to scattered shower and thunderstorm coverage is expected to be better today. Light winds will become SW/W winds today between 5-7 kts today and become light/nearly calm after 13/01z. 30 && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 12, 4:20 AM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 420 AM CDT SUN JUN 12 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-131130- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 420 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. STRONG AND GUSTY WINDS ALONG WITH ISOLATED HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH
In the hours before
Special weather statement, Jun 12, 4:33 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 433 PM CDT SUN JUN 12 2016 MSZ002-003-013-014-122200- BENTON MS-LAFAYETTE MS-MARSHALL MS-UNION MS- 433 PM CDT SUN JUN 12 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 500 PM CDT FOR... SOUTH CENTRAL BENTON COUNTY IN NORTHEASTERN MISSISSIPPI... EASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI... SOUTHEASTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI... NORTHWESTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI... AT 432 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR ETTA...OR 10 MILES WEST OF NEW ALBANY...MOVING NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SOUTH CENTRAL BENTON...EASTERN LAFAYETTE...SOUTHEASTERN MARSHALL AND NORTHWESTERN UNION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3441 8924 3457 8933 3465 8915 3450 8903 TIME...MOT...LOC 2132Z 057DEG 10KT 3454 8919
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.